Alabama, 2007

Damaging Wind in Alabama, May 12, 2007

May 12, 2007 · NWS TAE · 1 event in 1 county or zone

Isolated strong to severe thunderstorms affected portions of southeast Alabama during the early evening of May 12.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Isolated strong to severe thunderstorms affected portions of southeast Alabama during the early evening of May 12.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 12, 12:50 PM CST, 5 hours 34 minutes earlier.

Area forecast discussion, May 12, 12:50 PM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT SAT MAY 12 2007

...DENSE SMOKE CONTINUES TO BE A THREAT ACROSS PORTIONS OF THE
REGION...

.SYNOPSIS...
18Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING A LARGE UPPER RIDGE
COVERING MUCH OF THE WESTERN HALF OF THE CONUS UP INTO WESTERN
CANADA AND GENERAL TROUGHING ACROSS THE EAST. SHORTWAVE IN THE
NORTHERN STREAM IS DROPPING SOUTHEAST THROUGH THE GREAT LAKES AND
WILL BE WORKING TO AMPLIFY THE TROUGHING ACROSS THE NORTHEAST DURING
THE NEXT 24 HOURS. THIS DEVELOPING TROUGH WILL HELP ACCELERATE A
BACK-DOOR COLD FRONT INTO OUR AREA ON SUNDAY (SEE SHORT TERM
DISCUSSION BELOW FOR DETAILS). VERY BROAD TROUGHING IS SEEN OVERHEAD
COVERING MUCH OF THE SOUTHEAST AND CENTRAL/EASTERN GULF OF MEXICO.

AT THE SURFACE WE SEE A VERY WEAK GRADIENT ACROSS THE AREA...SOME
INDICATIONS OF A WEAK SURFACE TROUGH EXTENDING FROM THE CENTRAL
FLORIDA PENINSULA NORTH INTO THE AREA...BUT AS MENTIONED ABOVE THE
GRADIENT IS GENERALLY PRETTY FLAT.

THE SMOKE CONTINUES TO BE A MAJOR CONCERN ACROSS PORTIONS OF THE
EASTERN FLORIDA BIG BEND UP INTO SOUTH-CENTRAL GA. THE DENSE SMOKE
HAS FORCED ROAD CLOSURES ACROSS THESE AREAS INCLUDING PORTIONS OF
I-10 AND I-75 TODAY.

DENSE SMOKE ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM EDT FOR
SOUTH-CENTRAL GEORGIA AS ALL REPORTING STATIONS HAVE COME BACK UP
ABOVE 1/4 MILE. WILL CONTINUE TO MONITOR THE SITUATION CLOSELY AS
THE WEAK GRADIENT WILL ALLOW THE SMOKE PLUMES TO MIGRATE ONLY SLOWLY
INTO THE EVENING AND OVERNIGHT.

SHOWERS AND THUNDERSTORMS ARE DEVELOPING RAPIDLY WITHIN THE WEAK
INVERTED SURFACE TROUGH DESCRIBED ABOVE. MAINLY ALONG THE
APALACHICOLA RIVER. ADDITIONAL SHOWERS/TSTORMS SHOULD BEING TO FIRE
ALONG SEA-BREEZE BOUNDARIES THAT ARE NOW PENETRATE INLAND THROUGH
THE REST OF THE AFTERNOON.

&&

.SHORT TERM...LATE AFTERNOON THROUGH MONDAY NIGHT.

HAVE INCREASED POPS FOR THE WESTERN HALF OF THE AREA FOR ONGOING
SHOWERS AND THUNDERSTORMS. INCREASED POPS UP TO 50 PERCENT FOR SOME
AREAS OF THE WESTERN BIG BEND AND EASTERN PANHANDLE AND EVEN THIS
MAY BE A BIT CONSERVATIVE. MORNING KTLH SOUNDING MODIFIED FOR THIS
AFTERNOONS SURFACE PROFILE SHOWED CURRENT MIXED LAYER CAPES AROUND
2000 J/KG. AREAS ALONG THE SEA-BREEZE BOUNDARIES AND LEFTOVER
BOUNDARIES FROM YESTERDAY LIKELY TO HAVE EVEN A BIT HIGHER LOW
LEVEL POOLED MOISTURE AND EVEN HIGHER LOCALIZED CAPES. WITH THE AID
OF SOME WEAK SYNOPTIC LIFT FROM THE BROAD TROUGH OVERHEAD FEEL THAT
SCATTERED CONVECTION IN THE WEST WILL CONTINUE INTO THE EVENING
HOURS. FAIRLY IMPRESSIVE MID-LEVEL LAPSE RATES AND A WEAKLY SHEARED
ENVIRONMENT POINT TO A FEW STRONG TO POSSIBLY SEVERE PULSE TYPE
STORMS INTO THE EARLY EVENING. EASTERN AREAS MAY STILL SEE A POP UP
THUNDERSTORM BUT THICKER SMOKE AND A BIT DRIER CONDITIONS WILL KEEP
INSTABILITY A BIT MORE LIMITED INTO THE EVENING HOURS. ONLY CHANCE
FOR MORE ORGANIZED STORMS IN THIS REGION WILL BE FOR OUTFLOW
BOUNDARIES FROM EARLIER CONVECTION TO MOVE INTO THE AREA. WILL
CONTINUE TO MONITOR THE SITUATION FOR THE NEXT FEW HOURS.

ANY CONVECTION FROM THE AFTERNOON WILL LIKELY LINGER INTO THE MID
EVENING HOURS. COLD FRONT TO THE NORTH WILL BEGIN TO SAG SOUTH AS
MID LEVEL TROUGH AMPLIFIES ALONG THE MID-ATLANTIC/NORTHEAST COAST
AND SURFACE HIGH PRESSURE BEGINS TO NOSE INTO THE CAROLINAS AND
TENNESSEE VALLEY. ANOTHER FAIRLY WARM NIGHT IN STORE FOR THE REGION
WITH LOW TEMPERATURES HOLDING MOST LOCATIONS IN THE LOWER TO MIDDLE
60S. LOCATIONS CLOSE TO THE CLOSE ARE LIKELY TO REMAIN IN THE UPPER
60S TO NEAR 70.

SMOKE WILL CONTINUE TO BE A PROBLEM TONIGHT...AS MENTIONED BEFORE
THE WEAK GRADIENT MAKES FORECASTING WHERE THE PLUME WILL GO VERY
DIFFICULT. LATEST HYSPLIT MODEL RUNS SHOW THE PLUME GRADUALLY
SPREADING OUT ONCE AGAIN ACROSS PORTIONS OF SOUTH-CENTRAL GA AND THE
FLORIDA BIG BEND. SIGNIFICANT VISIBILITY REDUCTIONS ARE CERTAINLY
POSSIBLE ONCE AGAIN FOR AREAS THAT HAVE PARTIALLY CLEARED TODAY ONCE
THE SUN SETS AND THE BOUNDARY LAYER BEGINS TO COLLAPSE.

WEAK BACKDOOR COLD FRONT WILL SINK SOUTH INTO THE REGION DURING THE
DAY ON SUNDAY. THINK THIS WILL BE THE BEST CHANCE FOR ANY SCATTERED
SHOWERS AND THUNDERSTORMS FOR FAR EASTERN PORTIONS OF THE
AREA...ALTHOUGH AM A BIT DISCOURAGED THAT GUIDANCE POPS ARE DOWN A
BIT ON THE LATEST RUNS. AT THIS POINT...SEE LITTLE REASON TO DEVIATE
MUCH FROM THE PAST FORECAST IN TERMS OF POPS AS SEA-BREEZE
CONVERGENCE WILL BE ENHANCED BY THIS APPROACHING FRONT AND THERE
WILL STILL BE SOME WEAK SYNOPTIC LIFT IN THE VICINITY...ESPECIALLY
IN THE EAST. IN FACT WESTERN AREAS MAY END UP A BIT SUPPRESSED
DURING THE AFTERNOON AS HEIGHTS TRY TO BUILD ON THE EASTERN
PERIPHERY OF UPPER RIDGE ACROSS THE MISSISSIPPI VALLEY. RAN POPS
GENERALLY IN THE 30S AND 40S EAST TO THE 20S TO LOWER 30S WEST. WITH
ONLY LIMITED SYNOPTIC LIFT IN THE WEST...THINK ANY WIDELY SCATTERED
CONVECTION WILL BE CONFINED TO LOCALIZED UPDRAFTS ALONG THE
SEA-BREEZE. A BIT MORE CLOUDCOVER DURING THE DAY ON SUNDAY WILL
LIKELY HELP KEEP TEMPS A FEW DEGREES COOLER THAN TODAY WITH UPPER
80S TO NEAR 90 FOR MOST LOCATIONS AWAY FROM THE IMMEDIATE COAST.

SHOWERS LINGER ACROSS THE SOUTHERN HALF OF THE AREA AND COASTAL
WATERS THE FIRST HALF OF SUNDAY NIGHT...THEN EXIT INTO THE COASTAL
WATERS FOR MONDAY. STILL SOME QUESTION AS TO HOW FAST THIS FRONT AND
ASSOCIATED LIFT WILL EXIT THE AREA AND ALLOW SHOWER THREAT TO END.
THE NAM IS HOLDING MOISTURE/LIFT BACK INTO THE DAY ON MONDAY ACROSS
OUR FLORIDA ZONES...BUT THINK THIS IS A BIT OVERDONE AT THIS POINT.
GLOBAL MODELS ECMWF/GFS ARE A BIT MORE BULLISH IN DRIVING THE
STRONG SURFACE RIDGE INTO THE SOUTHEAST AND OUR FORECAST AREA. FOR
THIS REASON...KEPT ANY POPS OFFSHORE FOR MONDAY AND MONDAY NIGHT. IF
THINGS TREND TOWARD THE NAM WITH TIME...THEN A SLIGHT CHANCE POP MAY
NEED TO BE ADDED IN PLACES FOR MONDAY AFTERNOON...BUT EITHER WAY
SHOULD HAVE LIMITED IMPACT ON THE FORECAST AS A WHOLE.

&&

.LONG TERM...TUESDAY THROUGH SATURDAY.
RATHER QUIET WEATHER EXPECTED THROUGH THE MIDDLE OF THE WEEK WITH
DRY HIGH PRESSURE IN CONTROL. NEXT FRONT WILL BEGIN TO APPROACH AREA
BY THURSDAY WITH RAIN CHANCES INCREASING. WITH WEAK UPPER PATTERN IN
PLACE...THERE IS A CHANCE THIS FRONT COULD STALL IN THE VICINITY AND
PROVIDE A FEW DAYS OF ENHANCED POPS. THIS WOULD BE QUITE BENEFICIAL
BUT WILL JUST HAVE TO WAIT AND SEE.

&&

.MARINE...TONIGHT THROUGH WED.
WINDS AND SEAS REMAIN LIGHT THROUGH TONIGHT WITH JUST A SLIGHT
CHANCE OF A FEW ISOLATED SHOWERS OR THUNDERSTORMS...ESPECIALLY AFTER
MIDNIGHT. SUNDAY WILL CONTINUE WITH A VERY WEAK GRADIENT ACROSS THE
WATERS. SEA-BREEZE FORMATION IS ONCE AGAIN LIKELY CLOSE TO THE COAST
TURNING WINDS ONSHORE AROUND 10 KNOTS. A BACK DOOR COLD FRONT WILL
APPROACH FROM THE NORTH AND NORTHEAST DURING THE DAY BRINGING A
THREAT FOR A FEW ADDITIONAL SHOWERS AND THUNDERSTORMS FOR THE
AFTERNOON AND EVENING HOURS. THE FRONT CROSSES INTO THE COASTAL
WATERS SUNDAY NIGHT BRINGING AN INCREASE IN WINDS AND SEAS ALONG AND
BEHIND IT. WINDS AND SEAS ARE FORECAST TO INCREASE TO CAUTION
CRITERIA FOR A TIME LATER SUNDAY NIGHT INTO MONDAY MORNING. WINDS
AND SEAS WILL REMAIN ELEVATED THROUGH MONDAY NIGHT BEFORE RELAXING
ONCE AGAIN INTO THE MIDDLE OF THE WEEK.

&&

.AVIATION...
THE SMOKE HAS BEEN VERY PERSISTENT TODAY WITH VISIBILITIES STILL
LINGER AROUND 1SM AT ABY AND VLD AT THE BEGINNING OF THE FORECAST
PERIOD...18Z. WE EXPECT VERY GRADUAL IMPROVEMENT THROUGH THE
REMAINDER OF THE AFTERNOON WITH MVFR VSBY ESTIMATED AT THESE TWO
TERMINALS BY AROUND 20Z. SINCE THE NAM-BASED HYSPLIT RUN PREFORMED
BEST LAST NIGHT AND TODAY, WE ARE GOING TO LEAN TOWARD THIS SOLUTION
FOR TONIGHT. THIS MODEL SHOWS THE SMOKE SPREADING WWD ACROSS THE BIG
BEND, SO WE EXPECT IMPACTS AT TLH. HOWEVER, THERE IS ENOUGH SMOKE
ALREADY IN THE AIR OVER ABY AND VLD THAT THESE TWO TERMINALS SHOULD
GO BACK TO IFR AS WELL OVERNIGHT, PERHAPS LOWER. WE THEREFORE ARE
FORECASTING MVFR VSBY TO PREVAIL OVERNIGHT AT TLH, ABY, AND VLD WITH
IFR CONDITIONS DEVELOPING AFTER 09Z. SMOKE IS NOT EXPECTED TO BE AN
ISSUE AT DHN OR PFN. THUNDERSTORMS ARE DEVELOPING RAPIDLY THIS
AFTERNOON. THE TERMINAL MOST LIKELY TO GET A THUNDERSTORM IS PFN AND
WE HAVE INCLUDE A BRIEF TEMPO GROUP FOR THEM. THE OTHER TAFS WILL BE
AMENDED AS APPROPRIATE.

&&

.FIRE WEATHER...
RED FLAG WARNING REMAINS FOR MOST INLAND PORTIONS OF THE EASTERN
FLORIDA BIG BEND AS RH VALUES ARE ALREADY AT OR BELOW 35 PERCENT IN
MANY AREAS. A BIT MORE LOW LEVEL MOISTURE AHEAD OF A BACK-DOOR COLD
FRONT AND TEMPS A FEW DEGREES COOLER ON SUNDAY WILL HELP KEEP RH
VALUES ABOVE CRITICAL LIMITS ON SUNDAY. IN ADDITION...SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA
ALONG AND AHEAD OF THE FRONT...ESPECIALLY FOR GA AND THE FLORIDA BIG
BEND. AT THIS TIME CRITICAL FIRE WEATHER CONDITIONS APPEAR UNLIKELY
AFTER THIS EVENING UNTIL THE MID-WEEK PERIOD (TUESDAY OR WEDNESDAY).

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  63  90  65  85  61 /  20  30  30  05  05
PANAMA CITY  69  85  67  86  65 /  30  30  30  05  05
DOTHAN       64  89  64  84  60 /  20  20  10   0  05
ALBANY       64  89  64  83  58 /  20  30  10   0  05
VALDOSTA     64  90  64  83  58 /  20  40  20   0  05
CROSS CITY   65  88  65  85  60 /  20  40  30  05  05

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

GA...NONE.

FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
     ZONES: JEFFERSON...LAFAYETTE...LEON...MADISON...TAYLOR.

GM...NONE.

AVIATION/FIRE WX...WOOL
PUBLIC/MARINE...MROCZKA
LONG TERM...CAMP
Hazardous weather outlook, May 12, 7:31 AM CST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
931 AM EDT SAT MAY 12 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-131000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
931 AM EDT SAT MAY 12 2007 /831 AM CDT SAT MAY 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST
GEORGIA AND THE NORTHEAST GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT.

...A DENSE SMOKE ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTH
CENTRAL GEORGIA THROUGH MID AFTERNOON...

WILDFIRES BURNING IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA ARE
SENDING SMOKE WEST ACROSS SOUTH CENTRAL GEORGIA THIS MORNING.
SINCE WINDS ARE SO LIGHT AND THE SMOKE IS SO THICK...IT MAY TAKE A
WHILE FOR VISIBILITIES TO IMPROVE TODAY. IN THE ADVISORY
AREA...VISIBILITIES COULD BE REDUCED TO NEAR ZERO AT TIMES.
FURTHER SOUTH AND WEST...VISIBILITIES WILL OCCASIONALLY GET AS LOW
AS A MILE OR SO. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...
AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A QUICK STOP IS
NEEDED. MOTORISTS ON INTERSTATES 75 AND 10 SHOULD BE PREPARED FOR
SUDDEN CHANGES IN VISIBILITY. PERSONS WHO HAVE RESPIRATORY AILMENTS
THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS
TODAY. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON. THE BEST CHANCE FOR STORMS WILL BE OVER SOUTHEAST
ALABAMA AND THE FLORIDA PANHANDLE. ONE OR TWO STRONG STORMS WILL
BE POSSIBLE IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
DENSE SMOKE FROM ACTIVE WILDFIRES MAY CONTINUE TO POSE A PROBLEM
OVER THE EASTERN BIG BEND AND SOUTH GEORGIA THROUGH THE WEEKEND
AND INTO EARLY NEXT WEEK. HOWEVER...THERE WILL BE A SOMEWHAT
BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

18-WOOL

In the hours before

Special weather statement, May 12, 4:19 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM EDT SAT MAY 12 2007

GAZ144-122245-
BAKER-
619 PM EDT SAT MAY 12 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER COUNTY
IN SOUTHWEST GEORGIA...

* UNTIL 645 PM EDT

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF NEWTON...MOVING NORTHWEST AT 10
MPH.

DIME SIZE HAIL...AND WINDS TO AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.

ALSO...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, May 12, 4:55 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT SAT MAY 12 2007

ALZ067-122345-
HENRY-
555 PM CDT SAT MAY 12 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY
IN SOUTHEAST ALABAMA...

* UNTIL 645 PM CDT

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHWEST OF
COLUMBIA...OR 12 MILES NORTHEAST OF HEADLAND. THESE STORMS WERE
NEARLY STATIONARY.

ADDITIONAL STRONG THUNDERSTORMS ARE ALSO MOVING SOUTH THROUGH THE
NORTHERN PORTION OF HENRY COUNTY AND ARE LIKELY TO MERGE WITH THE
STORMS TO THE SOUTH.

SMALL HAIL UP TO DIME SIZE...AND WIND GUSTS OF 40 TO 50 MPH ARE
POSSIBLE WITH THESE STORMS. WIND GUSTS OF THIS STRENGTH CAN BLOW
DOWN SMALL TREE LIMBS.

THESE STORMS ARE PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, May 12, 5:34 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
734 PM EDT SAT MAY 12 2007

GAZ121-142-130015-
CLAY-EARLY-
734 PM EDT SAT MAY 12 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN CLAY AND
NORTHERN EARLY COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 815 PM EDT

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTH OF BLAKELY...MOVING
SOUTHWEST AT 5 MPH.

THESE STORMS WILL BE NEAR...
  BLAKELY BY 800 PM EDT.

DIME SIZE HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED
WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, May 12, 5:43 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EDT SAT MAY 12 2007

ALZ066-130030-
DALE-
643 PM CDT SAT MAY 12 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN DALE COUNTY
IN SOUTHEAST ALABAMA...

* UNTIL 730 PM CDT

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF OZARK...MOVING SOUTHEAST AT
5 MPH.

DIME SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH
THIS STORM. WINDS OF THIS STRENGTH CAN BLOW DOWN SMALL TREE LIMBS.

THIS STORM IS ALSO PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, May 12, 6:14 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 PM EDT SAT MAY 12 2007

GAZ131-130100-
IRWIN-
814 PM EDT SAT MAY 12 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR IRWIN COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 900 PM EDT

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OCILLA...MOVING WEST AT 5 MPH.

THIS STORM WILL BE NEAR...
  MYSTIC BY 830 PM EDT.

SMALL HAIL AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS UP TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW
LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, May 12, 6:23 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 PM EDT SAT MAY 12 2007

ALZ065-130115-
COFFEE-
723 PM CDT SAT MAY 12 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN COFFEE
COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 815 PM CDT

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BULLOCK...OR 7 MILES NORTHWEST OF
ELBA...MOVING SOUTH-SOUTHWEST AT 5 TO 10 MPH.

PEOPLE IN WESTERN COFFEE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

UP TO DIME SIZE HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH
THIS STORM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henry

When
May 12, 6:24 PM CST
Where
Henry County, 3 mi SE of Abbeville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
31.539, -85.214

Several trees down south of Abbeville on State Road 95.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31473.